Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Treatment for confusion, headache, tiredness, lethargy and chills?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hi there, I have a ten yr old boy.He has been experiencing the following symtoms: confusion, headaches, tiredness, lethargaric & chills. This has been ongoing for a few months with no answers. All blood work has been done except thyroid. Do u have any answers
Posted Sat, 19 Jan 2013 in General Health
Answered by Dr. Srikanth Reddy 1 hour later
Thanks for posting your concern here.
From the symptoms that you have stated for your son - confusion, headache, tiredness, lethargy and chills, and you have also stated that all blood works have been done and I suppose they were within the normal range. Yes, your concerns are justified and you should get a thyroid test done for your son. Hypothyroidism (Lack of thyroid hormone) can present at an early age, though not very common and will have these symptoms. Even if the thyroid status is normal, you should consider psychological causes for these symptoms unexplained by various tests. And these issues are very common during adolescence especially when there is a rapid change in their bodies, the culture and surroundings.
Adolescent Depression is one entity and can be more surely commented on after a details interview with your son. If this stands out to be true, then your son will benefit with an anti-depressant and cognitive behavioral therapy.
You should also inquire in school about any episodes of bullying or any abuse by a teacher or school staff. Such incidents can also produce these problems.
Hope I am able to answer your concerns.
I would be happy to help if you need any further clarifications.
Hope your son gets well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor